Alert archive / North Carolina / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 33, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 29, 2003, 6:12 PM EDT for Robeson County, North Carolina. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2003, 6:12 PM EDT (22:12 UTC)
- Expired
- Apr 29, 2003, 7:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Robeson County, NC
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
463 WUUS52 KILM 292212 SVRILM NCC155-292315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 612 PM EDT TUE APR 29 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 715 PM EDT * AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 7 MILES NORTHWEST OF RED SPRINGS...OR ABOUT 7 MILES SOUTH OF RAEFORD...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RED SPRINGS AT 630 PM RENNERT AT 640 PM BUIE AT 655 PM PEMBROKE AT 700 PM PURVIS AT 710 PM IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. LAT...LON 3500 7922 3492 7941 3447 7922 3459 7892 JAQ $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:25 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 29, 2:25 PM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 225 PM EDT TUE APR 29 2003 WEAK RIDGE OF HIGH PRES REMAINS OFF THE CAROLINA COAST...WITH A COLD FRONT GETTING A DECENT PUSH NEAR THE NEW ENGLAND AND JERSEY COAST. FARTHER WEST THE FRONT HAS ESSENTIALLY STALLED ACROSS THE OHIO VALLEY. GFS CONTINUES TO HAVE FEEDBACK ISSUES AS POINTED OUT BY HPC AND OTHER OFFICES. THEREFORE AM TEMPTED TO TAKE MODELS WITH A GRAIN OF SALT TODAY...HOWEVER THE VIGOROUS AREA OF CONVECTION OVER THE GULF KEEPS ME FROM DISCARDING ANYTHING TOO QUICKLY. GUIDANCE TEMPS APPEAR REASONABLE FOR THE MOST PART...SO HAVE NOT STRAYED FAR. MIN TEMPS THIS MORNING WERE FAIRLY CLOSE TO 17-18Z DEWPOINTS...SO GONE PRETTY MUCH WITH THAT IDEA FOR TONIGHT. WILL ALSO CARRY SOME PATCHY FOG TOWARD MORNING. DECENT SUPPLY OF LOW AND MID LEVEL MOISTURE WED AND THE COLD FRONT SHOULD STALL JUST N OF THE CWA. WILL GO WITH 20 POP ALONG AND INLAND OF THE SEA BREEZE...LEAVING THE IMMEDIATE COAST DRY. FOLLOWED THE SAME THEME FOR THU...BUT MOISTURE SUPPLY IS EVEN MORE QUESTIONABLE. MAX TEMPS WED-THU IN THE LOW 80S MOST LOCATIONS BUT OPENED UP 6-7 DEG BETWEEN FLO/MYR. EXTENDED: APPROACHING UPPER TROF AND SFC FRONT KEEP US IN CHC POPS FOR FRI-SAT. LOW PRES OFF THE COAST IS A WILD CARD...BUT CONFIDENCE TOO LOW TO MAKE ANY SIGNIFICANT CHANGE. DECENT SOUTHERLY FETCH WITH ONLY CLOUDS TO REALLY HOLD TEMPS BACK...SO WILL BUMP HIGHS A NOTCH EACH DAY. COOL HIGH PRES SUN-MON. WILL TRIM MAX TEMPS BACK TO UPPER 70S INLAND AND LOW-MID 70S COASTAL. MOISTURE WILL BE ON THE INCREASE TUE...BUT THIS FAR OUT WILL KEEP IT DRY AND JUST CALL IT PARTLY CLOUDY. MARINE: WEAK RIDGE CONTINUES TO LINGER OFF THE COAST THE REST OF THIS AFTERNOON THROUGH THIS EVENING W/ LIGHT SOUTHERLY FLOW AND 3 FT SEAS IN PLACE ACROSS THE WATERS. TWO MAIN ISSUE TO DEAL W/ THIS FP. FIRST...A WEAK FRONT SINKING S TONIGHT WILL STALL JUST N OF THE FA DURING WED. THE FRONT WILL PUSH N WED NIGHT AS A RIDGE OFF THE SOUTHEAST COAST PREVAILS. NEXT ISSUE PERTAINS TO LOW PRES PROGGED TO MOVE NE OUT OF THE GULF OF MEXICO THU NIGHT/FRI. THE GFS APPEARS TO BE OVERDONE W/ THE LOW GIVEN THE PATTERN ALOFT...WHILE OTHER MODELS ARE ALSO HAVING A HARD TIME W/ THIS FEATURE. PLAN ON FOLLOWING CLOSER TO THE ETA...WHICH IS MORE CONSERVATIVE BUT APPEARS A LITTLE MORE REALISTIC CONSIDERING THE PATTERN ALOFT. SHOULD BE A SELY FETCH (THOUGH NOT ALL THAT STRONG) FOCUSED ON THE SE COAST THU/THU EVENING WHICH SUPPORTS SEAS HIGHER THAN WHAT THE NOMOGRAM WOULD YIELD. DO NOT THINK ANY FLAGS WILL BE REQUIRED EVEN W/ THE PASSAGE OF A COLD FRONT SAT/SAT EVE TIME FRAME. PRELIMINARY NUMBERS... ILM 61 80 61 81 / 10 20 10 20 LBT 60 82 61 82 / 10 20 10 20 FLO 61 83 61 83 / 10 20 10 20 MYR 63 76 62 77 / 10 10 10 10 .ILM... NC...NONE. SC...NONE. RAS/SRP
Hazardous weather outlook, Apr 29, 3:00 AM EDT, 15 hours 12 minutes before
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-291200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 300 AM EDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .TODAY AND TONIGHT... NO PRECIPITATION OR THUNDERSTORM ACTIVITY IS EXPECTED THROUGH TONIGHT. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE WACCAMAW AND CAPE FEAR RIVERS. SEE THE LATEST RIVER FLOOD STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE WILMINGTON NC. .DAYS WEDNESDAY THROUGH MONDAY... A COLD FRONT WILL MOVE THROUGH THE REGION ON SATURDAY. THERE IS A POTENTIAL FOR STRONG THUNDERSTORM ACTIVITY AHEAD OF THIS FRONT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOEHLER
Nearby
Severe Thunderstorm Warnings in North Carolina, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.